| Catalog Number |
03.825.002 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in france as follows: it was reported on (b)(6) 2019, during inspection, the technician found the head of the syncage evolution spindle implant holder was uncoupled from the stem.This was discovered by unscrewing abnormally.There were no patient and procedure involvement.This report is for one (1) spindle for evolution this is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: upon visual inspection, the knob was received separated from the spindle.It was observed that the weld around the knob was cracked around the entire circumference.The superior surface of the knob show visible signs of impaction consistent with normal use.Dimensional inspection: since the complaint condition involved a cracked weld, a relevant dimensional check could not be performed.Document specification review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Material review: since the complaint condition involved a cracked weld, a material review could not be performed.Conclusion: previous investigations with the same nature of the complaint condition determined that the weld was not strong enough to withstand the applied impaction load from normal use.Therefore, during the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.While no definitive root cause could be determined it is possible that the complaint condition is the result of force applied on the device resulting in stresses beyond the failure limit during usage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed device history lot part # 03.825.002.Synthes lot # h052900.Supplier lot # h052900.Release to warehouse date: 13 jul 2016.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part # 03.825.002 synthes lot # h052900 supplier lot # h052900 release to warehouse date: july 13, 2016 the raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Supplier: avalign technologies - nemcomed no ncr's were generate during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: upon visual inspection, the knob was received separated from the spindle.It was observed that the weld around the knob was cracked around the entire circumference.The superior surface of the knob show visible signs of impaction consistent with normal use.Dimensional inspection: since the complaint condition involved a cracked weld, a relevant dimensional check could not be performed.Document/specification review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Material review: since the complaint condition involved a cracked weld, a material review could not be performed.Conclusion: previous investigations with the same nature of the complaint condition determined that the weld was not strong enough to withstand the applied impaction load from normal use.A dco was placed to update the spindle drawing and to change the weld specification with filler to enhance durability.Therefore, during the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.While no definitive root cause could be determined it is possible that the complaint condition is the result of force applied on the device resulting in stresses beyond the failure limit during usage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.